| Model Number |
366133 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a 150mm long lesion with 80 percent stenosis degree.After pre-dilatation with a smaller balloon, the device was introduced, but the balloon could not be inflated.Another balloon was used to finish the procedure.
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed one tear in the balloon surface, located 37 mm distal to the proximal x-ray marker.Scratches were observed in close vicinity of the tear which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.The balloon has been inflated and was returned in a deflated state.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the patients anatomy.